1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Sugar level

Discussion in 'Other Health Conditions and Diabetes' started by Jen6, Nov 7, 2020.

  1. Jen6

    Jen6 · Active Member

    Messages:
    37
    Likes Received:
    77
    Trophy Points:
    18
    I was diagnosed with type 2 diabetes one year ago but by April I was off all my medication and control my sugar levels by low carb diet.
    Friday I was diagnosed with Bells Palsy affecting my left side of face. Now taking 12 tablets all in one go of steriods for one week.
    Now my sugar levels have gone very quickly from the 5s and 6s to the 13s. Was due for a Hba1c test next week but feel its pointless now as the results won't reflect a true reading. Last result was 39.
    Has anyone had the same experiences with Steriods.
     
    • Hug Hug x 2
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,536
    Likes Received:
    5,900
    Trophy Points:
    198
    I have thankfully never needed steroids, but they're very well known for raising glucose levels.
    I used steroids in the search bar on the top of the page for you and there are a lot of threads with steroids in the title, you may want to see if there's something there which can help you: https://www.diabetes.co.uk/forum/search/180438765/?q=steroids&o=relevance&c[title_only]=1

    You might also want to change the title of your thread to include the word steroids to catch the attention of other members having experience with them. Now it only says 'sugar level', no hint to what your question is about.

    Good luck, hope your levels will return to normal shortly, and the Bell's palsy will get better soon as well!
     
  3. Robbity

    Robbity Type 2 · Expert

    Messages:
    6,235
    Likes Received:
    15,685
    Trophy Points:
    198
    Yes - do a search - there have been several threads about steroids raising glucose levels, and some people are on them long term My experience has been a couple of times with single cortico-steroid injections, and my glucose levels went up almost immediately and remained higher for several days.

    Your HbA1c unfortunately will be accurate, because your glucose levels have risen, though this shouldn't have too much of an impact if the tablets are only just for a week. and your levels should come back down again once the course is finished. But it's no bad reflection on you - all sorts of things beyond our immediate control can and do affect glucose levels - it's part of diabetic life and we just have to accept that this happens. It's more important that you get the Bells Palsy sorted than worrying about a minor blip in your HbA1c.

    I get slight variations in my HbA1c results all the time, and my last check was (due to stress and illness) highest since just after diagnosis seven years ago, but I know that low carbing keeps my glucose pretty well under control long term.
     
    • Agree Agree x 1
  4. Lilylala

    Lilylala · Well-Known Member

    Messages:
    85
    Likes Received:
    91
    Trophy Points:
    58
    Hi back in January I had hydro diliatation to my frozen shoulder with cortisol injection and that played my readings up for a few weeks , it is known that steroids can effect your readings as I was pre warned to keep an eye on mine at the time and adjust my insulin hope this information helps .
     
    • Informative Informative x 1
  5. Mrs T 123

    Mrs T 123 Type 2 (in remission!) · Well-Known Member

    Messages:
    800
    Likes Received:
    1,798
    Trophy Points:
    158
    Fortunately I have never had steroids but I have heard they can increase your sugar levels
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook